# SDR QMLA2023062020050

- Difficulty date: June 19, 2023
- Submitted: June 20, 2023
- Operation: Air carrier
- Aircraft: N987RH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9141
- Aircraft time: 5,829 hours, 17,902 cycles
- System (JASC): 2800 · Aircraft Fuel System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

WE RECEIVED A REQUEST FOR AN IFT IN OUR LOCAL AREA. AFTER EACH CREW MEMBER COMPLETED THEIR WALKAROUND WE BOARDED THE AIRCRAFT AND I STARTED THE AIRCRAFT. THE STARTUP WAS NORMAL AND I PREPARED FOR TAKEOFF. THAT EVENING THE WIND AT BASE WAS LIGHT, MAYBE 4-6 KNOTS, AND COMING FROM THE AIRCRAFTS 2 O'CLOCK POSITION. AFTER PICKUP I DID A PEDAL TURN INTO THE WIND AND CONDUCTED A BEAUTIFULLY SMOOTH TAKEOFF. SHORTLY AFTER TAKEOFF AND DURING THE CLIMB THE CREW MEMBER IN THE AFT-FWD FACING SEAT REVEALED THEY HAD A SUDDEN SMELL OF FUEL IN THE CABIN. WITH THE SUDDEN ONSET OF THE FUMES AND THE KNOWLEDGE THE KNOWLEDGE #2 FUEL CONTROL WAS REPLACED WITHIN THE LAST TWO WEEKS I DECIDE TO ABORT THE FLIGHT AND RETURN TO BASE. I INFORMED AIRCOM OF OUR NEW ABORT STATUS AND REASON. UPON MAKING THE LEFT-HAND TURN TO RTB THE CREW MEMBER IN THE CO-PILOT SEAT INDICATED THEY COULD ALSO SMELL FUEL NOW. THE LANDING BACK AT BASE WAS SILKY, EFFICIENT AND WITHOUT INCIDENT. AFTER SHUTDOWN I CALLED OUR MECHANIC AND AIRCOM TO ADVISE THEM OF OUR SITUATION. OUR SELFLESS MECHANIC COME OUT AND INSPECTED THE SYSTEM FOR ANY LEAKS OR COMPROMISES, NONE NOTED. FOLLOWING AN EXTENDED GROUND RUN NOTHING WAS DETECTED.
